MAUDE Adverse Event Report: ARTHREX, INC. LOBSTER CLAMP, RADIOLUCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. LOBSTER CLAMP, RADIOLUCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number LOBSTER CLAMP, RADIOLUCENT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(4) 2022, it was reported by a sales representative via sems that an ar-18700-49 lobster clamp, radiolucent had an issue.Using the mini cfs set for a 5th met procedure on (b)(6) 2022, the surgeon asked for the ar-18700-49 lobster clamp and started applying pressure to clamp the bone, and one side of the clamp broke off.The piece was retrieved from the patient.The rep observed the surgeon performing the procedure and he said that he was not applying excessive force to the clamp.An alternate clamp from the set was used and the procedure was completed successfully.The piece that broke off was discarded by the hospital, the other piece was available for return.It looked like the item fell apart and did not break due to neglect.This was discovered during use with no impact to the patient.

Brand Name
LOBSTER CLAMP, RADIOLUCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14976691
Report Number1220246-2022-05206
Device Sequence Number5098879
Product Code LXH
UDI-Device Identifier00888867317987
UDI-Public00888867317987
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOBSTER CLAMP, RADIOLUCENT
Device Catalogue NumberAR-18700-49
Device Lot Number34802042
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Initial Report FDA Received Date07/11/2022
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown